Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
194 Doctors are Online

Had ivf done. Noticed drop in progesterone level and increase in HCG value. Any suggestion?

User rating for this question
Answered by

Infertility Specialist
Practicing since : 2000
Answered : 3577 Questions
Hi there I have just had Ivf and my first bloods at 11dpo were Hcg61 and progesterone was 11.7, exactly 48 hrs later hcg was 96 and progesterone has dropped to 7.9. I had donor egg so my ovaries are not supporting any progesterone. I am on 3 pessaries a day 200mg and prolutin injection every 4 days, does this sound enough to you. I did a clear blue digi today and it's changed to 2-3 wks which indicates that since my last HCG which was 24 hrs ago my HCG would now be 200 to get that reading so I think the pregnancy is ongoing, is there any advice you can give me? Sorry I didn't give my email it's YYYY@YYYY . One more question can I inject prolutin in my thigh? I have been doing my bum well hubby has but he isn't going to be around all the time as he works away and I wanted to be able to reach and do this myself.
Sorry I missed the estrofam tablets I am on 6 of these a day to maintain my lining of my womb as well .

Posted Mon, 7 Jan 2013 in Infertility Problem
Answered by Dr. Mahesh Koregol 3 hours later

Thanks for your query. I read your query and understand your concerns. Following is my reply:

1) Your hCG values are increasing. It is a good sign of positive pregnancy.

2) There will be slight variations in values which is the reason for drop in progesterone. Hence donot worry about them.

3) You are taking the correct treatment and you dont need any additional treatment. Go ahead with present medications.

4) You cannot inject proluton depot in thigh as it needs large muscle to absorb. Hence better continue taking as it is from a health care provider near your home.

5) Missing tablets for a day or two wont harm you hence dont worry about missed tablet.

6) If you get pregnant, go for cervical encirclage procedure which prevents miscarriage from second trimester onwards.

I hope I answered your query. I wish you a successful pregnancy and a healthy baby.

Dr.Mahesh Koregol
IVF & Infertility Specialist
Above answer was peer-reviewed by
Follow-up: Had ivf done. Noticed drop in progesterone level and increase in HCG value. Any suggestion? 6 hours later
Hi, what is the encirclage procedures. Is that where you have your Curvix stitched ?

Do you think the rash I get after taking the prolutin is anything to worry about?

I thought that progesterone had to be above 20 for the pregnancy to continue is that the case then as my clinic are concerned about them dropping to 7.9.

One last question do you agree with the frequency of the prolutin being every 4th day or should I do everym3rd day to try and keep my levels up?

Many thanks XXXXXXX
Answered by Dr. Mahesh Koregol 9 hours later

Glad to see your reply.

1) You are right about encirclage. Cervix is stitched after becoming pregnant.

2) Rash after proluton if not prominent, ignore. If prominent, stop proluton as you are already on other progesterones.

3) You are taking all forms of progesterone. There is no reason for it to drop. Previous or present Laboratory values could be wrong.

4) Proluton is a long acting drug. It’s ok even if you take once in a week also is enough.

Remember that progesterones are just supplements. They are not miracle drugs and no need to take excess.

Dr.Mahesh Koregol.
IVF & Infertility Specialist
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask an Infertility Spclst

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor